Florida, 2007Damaging Wind and Heavy Rain in Florida, September 10, 2007
September 10, 2007 · NWS JAX · 2 events in 1 county or zone
Isolated strong to severe storms developed across north Florida during the afternoon and evening as the sea breezes interacted in a moist airmass as a weak trough lifted northward up the Florida peninsula.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe storms developed across north Florida during the afternoon and evening as the sea breezes interacted in a moist airmass as a weak trough lifted northward up the Florida peninsula.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 10, 12:58 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 10, 12:58 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EDT MON SEP 10 2007
...INCREASED RAIN CHANCES EXPECTED THIS WEEK...
.SHORT TERM...MSAS ANALYSIS SHOWS HIGH PRESSURE HAS RE-ESTABLISHED
ITSELF OVER THE WESTERN ATLANTIC WITH A SOUTHERLY FLOW REGIME IN
PLACE OVER THE FORECAST AREA. SURFACE OBS SHOW AN AXIS OF ENHANCED
SURFACE DEWPOINTS AND SURFACE THETA-E FROM APPALACHEE BAY THROUGH
THE SUWANNEE VALLEY AND INTO SOUTHEAST GEORGIA. LOOKING AT
CONDITIONS ALOFT...RUC INDICATES DEEPER MOISTURE WHICH GOES UP TO
500 MB IS CONFINED TO AREAS SOUTH OF INTERSTATE 10. MODELS DO
INDICATE THIS AREA...WHICH WILL BE MARGINALLY SUPPORTIVE OF
THUNDERSTORM ACTIVITY...WILL GRADUALLY EXPAND NORTHWARD TO
INCLUDE MOST OF NORTHEAST FLORIDA BY 00Z. ALTHOUGH MID LEVEL TEMPS
REMAIN ON THE WARM SIDE LIMITING LAPSE RATES...PROFILES ARE
FAVORABLE FOR SOME STRONG DOWNBURSTS IF UPDRAFT CAN BE SUPPORTED
LONG ENOUGH BEFORE COLLAPSE. THIS WILL AGAIN BE MOST LIKELY SOUTH
OF INTERSTATE 10 THROUGH THE LATE EVENING HOURS.
MODELS IN AGREEMENT ON DEEP MOISTURE AXIS GRADUALLY TRANSITIONING
NORTHWARD TUESDAY WITH THE ENTIRE FORECAST AREA GETTING IN ON THE
LIKELY POPS. THE ONLY QUESTION WILL BE WHETHER THE DEEP MOISTURE
MAKES IT ALL THE WAY INTO THE NORTHERNMOST COUNTIES...BUT FEEL
STEERING FLOW WILL TAKE STORMS INTO THESE AREAS REGARDLESS AND
LIKELY POPS ARE WARRANTED. PWATS WILL HAVE INCREASED TO OVER 2.0
INCHES BY THIS TIME WITH GFS INDICATING VALUES AS HIGH AS 2.25.
THERMO-DYNAMIC PROFILE SHOWS SIMILAR VALUES TO TODAYS WITH MAINLY
STRONG WIND GUSTS WITH LOCALLY HEAVY RAINFALL IN THE MOST INTENSE
STORMS.
GFS DEVELOPS A WAVE ON THE FRONTAL BOUNDARY ON WED...ALLOWING THE
DEEPEST MOISTURE TO LIFT NORTH OF THE AREA. NAM IS NOT AS
AGGRESSIVE IN TAKING MOISTURE OUT OF THE REGION AND FAVOR ITS
SOLUTION. THIS WILL YIELD CONTINUED PWATS OVER 2.25 INCHES AND
LIKELY POPS OVER THE ENTIRE FORECAST AREA. A LITTLE CONCERNED THAT
CONDITIONS MAY BE TOO RIPE AND EARLY CLOUD COVER COULD LIMIT TEMPS
AND COVERAGE. FOR NOW...WILL SIDE TOWARD GUIDANCE NUMBERS BUT
THESE MAY NEED TO BE ALTERED WITH SUBSEQUENT FORECASTS.
DIFFERENCES IN MODELS CONTINUE TO INCREASE THROUGH THU AS NAM HAS
LOW OVER THE EASTERN GULF WITH PLENTY OF AVAILABLE MOISTURE OVER
OUR AREA. GFS CONTINUES TO KEEP MAIN TROUGH AND MOISTURE AXIS
NORTH OF THE AREA WITH LOWER POPS EXPECTED. WILL GO WITH A BLEND
FOR NOW WHICH YIELDS LIKELY POPS...MAINLY OVER NORTHERN SECTIONS.
.LONG TERM...THERE CONTINUES TO BE A BATTLE THROUGH THE EXTENDED
BETWEEN ENCROACHING FRONTAL BOUNDARIES FROM THE NORTH AND RE-
ESTABLISHMENT OF BERMUDA HIGH TO THE SOUTH. THIS WILL KEEP THE
AREA SANDWICHED BETWEEN THE AREAS OF DEEPEST MOISTURE WITH
GENERALLY CLIMO POPS THROUGH THE PERIOD.
&&
.AVIATION...CONDS WILL BE VFR EXCEPT FOR MVFR WITH TSRA AT GNV
THIS AFTN. WITH INCREASED MOISTURE WILL GO WITH MVFR FOR FOG AT
GNV LATE TONIGHT AND KEEP VFR AT OTHER TAF SITES ATTM. SHRA WILL
BEGIN EARLIER ON TUESDAY AND WILL SHOW VCSH NLT 15Z.
&&
.MARINE...WINDS WILL BE GENERALLY SOUTH 10-15 KT BECOMING SW AT
NIGHT OR SSE EACH AFTN THRU FRIDAY...THEN BECOME SE SATURDAY.
SEAS WILL BE MOSTLY 2-3 FT. NUMEROUS STORMS ARE EXPECTED WED AFTN
OTHERWISE SCT STORMS ARE EXPECTED EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 90 70 88 / 20 50 40 60
SSI 76 86 75 85 / 30 50 40 60
JAX 73 89 73 88 / 40 70 40 60
SGJ 73 87 73 87 / 50 70 40 60
GNV 71 88 71 89 / 50 70 40 60
OCF 72 88 72 89 / 60 70 40 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/TRABERT/KEEGAN
Hazardous weather outlook, Sep 10, 4:00 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT MON SEP 10 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 AM EDT MON SEP 10 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS NORTHEAST FLORIDA...WITH ISOLATED ACTIVITY ACROSS EXTREME
SOUTHEAST GEORGIA. A FEW THUNDERSTORMS MAY BECOME STRONG WITH GUSTY
WINDS AND FREQUENT LIGHTNING. THE MAIN THREAT FROM STORMS WILL BE
HEAVY RAINFALL DUE TO THEIR SLOW MOTION. STORMS WILL GENERALLY DRIFT
TO THE NORTHEAST AT 5 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL REMAIN LIKELY
THROUGH MOST OF THE WEEK. LOCALLY HEAVY RAINFALL AND GUSTY WINDS CAN
BE EXPECTED WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
In the hours before
Special weather statement, Sep 10, 2:22 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT MON SEP 10 2007
FLZ040-102000-
MARION-
322 PM EDT MON SEP 10 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF DUNNELLON MOVING
NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND RAINBOW LAKES ESTATES AND ROMEO THROUGH 400 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Sep 10, 3:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON SEP 10 2007
FLZ040-102100-
MARION-
422 PM EDT MON SEP 10 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST
OF BELLEVIEW TO 5 MILES EAST OF OCKLAWAHA...MOVING NORTH NORTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEIRSDALE...SUMMERFIELD...LAKE WEIR... OCKLAWAHA... BELLEVIEW...
SANTOS... SILVER SPRINGS SHORES...MOSS BLUFF...OCALA AND LYNNE
THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Sep 10, 3:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT MON SEP 10 2007
FLZ033-038-102130-
FLAGLER-ST. JOHNS-
428 PM EDT MON SEP 10 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 530 PM EDT...
AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTH OF ESPANOLA...OR 5 MILES WEST OF
BUNNELL...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND BUNNELL...ANDALUSIA...ESPANOLA...PALM
COAST... MARINELAND...HASTINGS AND CRESCENT BEACH THROUGH 530 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Sep 10, 3:46 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT MON SEP 10 2007
FLZ040-102130-
MARION-
446 PM EDT MON SEP 10 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...
AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF WEIRSDALE...OR 3 MILES
NORTHWEST OF EMERALDA...MOVING NORTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...LAKE
WEIR...OCKLAWAHA...SILVER SPRINGS SHORES...MOSS BLUFF...LYNNE AND
JUNIPER SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Sep 10, 3:54 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT MON SEP 10 2007
FLZ036-037-102145-
ALACHUA-PUTNAM-
454 PM EDT MON SEP 10 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LOCHLOOSA...OR 5
MILES NORTHEAST OF CITRA...MOVING NORTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CROSS CREEK...LOCHLOOSA...
GROVE PARK...JOHNSON...ORANGE HEIGHTS AND MELROSE THROUGH 545 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Heavy Rain, Flagler
- When
- September 10, 4:10 PM EST
- Where
- Flagler County, 1.51 mi NNW of Mantanzas
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.230
Water accumulated on Florida Park Drive and caused some minor flooding on the road. Radar indicated rainfall estimates of 1.5 to 2 inches in the past hour. Observers measured daily rainfall totals of up to 2.25 inches in northwest Palm Coast.
Thunderstorm Wind, Flagler
- When
- September 10, 4:10 PM EST
- Where
- Flagler County, 1.51 mi NNE of Mantanzas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Trees were blown down on power lines near the Palm Coast Library.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 10, 20071 death · 1 event
- Wildfire in California, September 10 to 12, 20075 injured · 1 event
- Lightning Strikes in Delaware, September 10 to 11, 2007$30,000 · 2 events
- Flash Flooding in Texas, September 10 to 11, 2007$15,000 · 3 events
- Hail and Damaging Winds in New Mexico, September 10, 2007$4,000 · 1.75 in hail · 9 events
- Flash Flooding in Missouri, September 10, 20072 events
- Flash Flooding in New Mexico, September 10 to 11, 20072 events
- Wildfire in Washington, September 10 to 17, 20071 event
- High Wind in Alaska, September 10 to 11, 200770 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 10, 20071 event
- Funnel Cloud in Florida, September 10, 20071 event
- Waterspout in South Atlantic Coastal Waters, September 10 to 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52544, 52545.